Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 541, NWS Jackson, MS

July 11, 2011Forrest County, Jones County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jul 11, 2011, 3:44 PM CDT for Forrest County, Jones County, Mississippi. It was in force for 61 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 11, 2011, 3:44 PM CDT (20:44 UTC)
Expired
Jul 11, 2011, 4:45 PM CDT
In force
61 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Forrest County, MS, Jones County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 118 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 11, 4:10 PM CDTTSTM WND DMGPetal, MSTREES WERE DOWNED ALONG CORITH RD AT CRABAPPLE AND AT OGLESBY RD.
Jul 11, 4:30 PM CDTTSTM WND DMG3 Ne Hattiesburg, MSTWO TREES WERE DOWNED ALONG GEORGE STREET IN PETAL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 26 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 8.7 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2011-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1853 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2011-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -48 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1853 J/kg
Mixed-layer CIN
-71 J/kg
Mixed-layer LCL
898 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-48 m²/s²
0-3 km storm-relative helicity
-25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

498 
WUUS54 KJAN 112044
SVRJAN
MSC035-067-112145-
/O.NEW.KJAN.SV.W.0541.110711T2044Z-110711T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
344 PM CDT MON JUL 11 2011

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN FORREST COUNTY IN SOUTHEAST MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...PETAL...HATTIESBURG...
  SOUTHERN JONES COUNTY IN SOUTHEAST MISSISSIPPI...
  THIS INCLUDES THE CITY OF ELLISVILLE...

* UNTIL 445 PM CDT

* AT 344 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR OVETT MOVING SOUTHWEST AT 5
  MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  MOSELLE...EASTABUCHIE...MACEDONIA...RAWLS SPRINGS AND SUNRISE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3135 8935 3135 8945 3143 8945 3143 8940
      3157 8939 3163 8913 3152 8896 3143 8901
      3143 8914 3126 8914 3126 8935
TIME...MOT...LOC 2044Z 035DEG 5KT 3150 8910

$$

BK
1 follow-up statement
412 
WWUS54 KJAN 112124
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
424 PM CDT MON JUL 11 2011

MSC067-112134-
/O.CAN.KJAN.SV.W.0541.000000T0000Z-110711T2145Z/
JONES MS-
424 PM CDT MON JUL 11 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN JONES COUNTY IS
CANCELLED...

LAT...LON 3126 8935 3135 8935 3135 8945 3141 8946
      3143 8945 3143 8944 3143 8937 3144 8937
      3144 8914 3126 8914
TIME...MOT...LOC 2124Z 035DEG 5KT 3145 8914

$$

MSC035-112145-
/O.CON.KJAN.SV.W.0541.000000T0000Z-110711T2145Z/
FORREST MS-
424 PM CDT MON JUL 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR NORTHERN FORREST COUNTY...

AT 424 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS 
OF 60 MPH.  THIS STORM WAS LOCATED NEAR PETAL MOVING SOUTHWEST AT 5 
MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
EASTABUCHIE...RAWLS SPRINGS...SUNRISE...PETAL AND HATTIESBURG

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3126 8935 3135 8935 3135 8945 3141 8946
      3143 8945 3143 8944 3143 8937 3144 8937
      3144 8914 3126 8914
TIME...MOT...LOC 2124Z 035DEG 5KT 3145 8914

$$

BK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 11:12 AM CDT, 4 hours 32 minutes earlier.

Area forecast discussion, Jul 11, 11:12 AM CDT, 4 hours 32 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1112 AM CDT MON JUL 11 2011

.DISCUSSION...GOING FORECAST IS ON TRACK AND ONLY SOME MINOR TWEAKS
WERE MADE TO TEMPS THROUGH TODAY. HOT AND HUMID CONDITIONS WILL
EXIST...LIKE PREV DAYS...AND HIGHS WILL BE 96-100 DEGREES WHICH HEAT
INDEX VALUES BETWEEN 105-110 DEGREES. PRECIP CHANCES ARE A BIT TRICKY
AS MORNING GUID DID COME IN HIGHER ACROSS THE E/SE.
HOWEVER...PERSISTENCE INDICATES THAT STORM COVERAGE WILL BE LESS THAN
EXPECTED. SAYING THAT...THERE ARE INDICATIONS FROM THE NEW SET OF
GUID THAT SOME OF THE BETTER ACTIVITY THAT OCCURRED ACROSS AL WILL
SHIFT MORE INTO OUR AREA THIS AFTERNOON. DUE TO THIS...WILL LEAVE
CURRENT POPS AS IS. THE ONLY ADJ WAS TO SLOW THE INITIATION OF ANY WX
BY A FEW HRS.

LIKE YESTERDAY...THERE COULD BE A COUPLE STRONG STORMS...MAINLY DUE
TO THE FACT THAT HAVING CONVECTION OCCUR WITH TEMPS PUSHING 100
DEGREES FAVORS GUSTY WINDS. BASED OFF THE MORNING SOUNDING
ANALYSIS...THE THERMO ENVIRONMENT IS NOT GREAT AS LAPSE RATES ARE
TAME. HOWEVER...WITH STRONG SFC HEATING AND HIGH LOW LEVEL MOISTURE
CONTENT...SBCAPE VALUES WILL RANGE FROM 3000-4000 J/KG. ALSO...THERE
WILL BE SOME DCAPE (1000-1300 J/KG) WHICH WILL ALSO SUPPORT STRONG
DOWNDRAFTS. WITH THAT...WILL CONTINUE THE WORDING OF A FEW STRONG
STORMS WITH GUSTY WINDS 50-60 MPH. A LONE SVR STORM OR TWO CANNOT BE
RULED OUT AS WELL...BUT THIS SEEMS TO BE A LOW RISK.

FORECAST CONCERNS FOR THE AFTERNOON PACKAGE WILL BE ON THE LINGERING
HEAT AND LIKELY EXPANSION OF THE HEAT ADV INTO TUE. ALSO...THE
INCREASING PRECIP POTENTIAL WILL BE A FOCUS AND HOW THAT LOOKS TO
BRING SOME RELIEF TO THE HOT CONDITIONS. /CME/

&&

.AVIATION...VFR CONDITIONS WILL CONTINUE THROUGH MUCH OF THE
AFTERNOON.  TAF SITES ACROSS EAST AND SOUTHEAST MISSISSIPPI...
KGTR/KMEI/KHBG...WILL HAVE THE BETTER POTENTIAL OF SEEING CONVECTION
LATER IN THE DAY. STORMS OBSERVED AT ANY SITE WILL CAUSE A BRIEF
PERIOD OF MVFR TO IFR VISIBILITIES AND CEILINGS.  SOME STORMS COULD
BE STRONG AND PRODUCE GUSTY WINDS.  CONVECTION WILL DISSIPATE
THROUGH THE EVENING AS DAYTIME HEATING IS LOST. VFR CONDITIONS ARE
THEN EXPECT TO RETURN AND CONTINUE THROUGH THE OVERNIGHT HOURS INTO
TUESDAY MORNING. /19/

&&

.PREV DISCUSSION... /ISSUED 529 AM CDT MON JUL 11 2011/

DISCUSSION...SHORT TERM(TODAY THROUGH TUESDAY NIGHT) THE HEAT WILL
CONTINUE TODAY AS THE DOME OF HIGH PRESSURE REMAINS OVER THE AREA.
THIS WILL ONCE AGAIN BRING HOT AND MUGGY CONDITIONS ACROSS MUCH OF
THE ARKLAMISS REGION AS DEWPOINTS WILL STILL BE IN THE LOWER TO MID
70S. THE AREA WHERE CONVECTION IS PROGGED TO BE THE BEST BY LOCAL AND
NATIONAL HI-RES WRF MODELS AND OTHER MODEL GUIDANCE IS THE SOUTHEAST
AND EAST. THS IS WHERE THE HIGHEST CHANCES EXIST IN THE FORECAST AS
THE RIDGE LOOKS TO BREAK DOWN SOME AND WEAK DISTURBANCES IN THE FLOW
WILL ROTATE THROUGH. THIS COULD PLAY SOME TRICKS WITH THE HIGHS TOO
DEPENDING ON WHEN CONVECTION GETS GOING. STILL THINK THAT MOST
LOCATIONS WILL REACH INTO THE UPPER 90S AND EVEN AT OR ABOVE 100
DEGREES(ESPECIALLY IN THE WEST). WITH SUCH HIGH MOISTURE CONTENT OVER
THE REGION...HEAT INDICES WILL AGAIN BE IN THE 105-110 RANGE ACROSS
THE AREA AND CURRENT HEAT ADVISORY ENCOMPASSING THE ENTIRE AREA STILL
LOOKS VALID THROUGH THIS EVENING. AS WAS THE CASE TODAY...ANY STORM
THAT DEVELOPS THIS AFTERNOON WILL HAVE THE POTENTIAL TO BECOME STRONG
AS THERE WILL BE SUFFICIENT CAPE AND DECENT LAPSE RATES(VT AROUND
26-27) TO BRING SOME GUSTY WINDS AND HEAVY DOWNPOURS TO THAT LUCKY
LOCATION.

GOING INTO TONIGHT...THIS IS WHERE SOME UNCERTAINTY BEGINS IN TERMS
OF TEMEPRATURES. DEPENDING ON HOW MUCH CONVECTION OCCURS TODAY AND
RESIDUAL CLOUD COVER...THIS WILL HIGHLY DEPEND ON HOW WARM WE STAY
TONIGHT IN SOME LOACTIONS. STILL THINK THAT THE WESTERN PORTIONS OF
MY CWA WILL HAVE NO PROBLEM STAYING INTO THE MID 70S OVERNIGHT AS
THEY SHOULD GET FAIRLY WARM THIS AFTERNOON AND REMAIN WARM
OVERNIGHT. THE EAST IS A LITTLE MORE OF A QUESTION. IF AFTERNOON
CONVECTION CAN COOL LOCATIONS DOWN...OVERNIGHT LOWS MAY REMAIN ON
THE COOLER SIDE....THOUGH RESIDUAL CLOUD DEBRIS COULD ALSO ALLOW
THEM TO REMAIN WARMER. GIVEN THE THOUGHT THAT THERE SHOULD BE ENOUGH
DAYTIME CONVECTION TO BREAK THE HEAT FOR A LONGER PERIOD OF
TIME...HAVE OPTED NOT TO EXTEND THE HEAT ADVISORY FOR THE EAST.
LATER SHIFTS MAY WANT TO EVALUATE THIS DEPENDING ON HOW MUCH
CONVECTION OCCURS THIS AFTERNOON AND EXTEND THE ADVISORY OR TRIM
MORE. HOWEVER...THE WEST(GENERALLY I-55 AND WEST) HAS BEEN EXTENDED
UNTIL 00Z WED.

FOR TUES...MODELS DEPICT THAT THE RIDGE WILL BREAK DOWN MORE AND A
SHEAR AXIS LOOKS IN PLACE ACROSS THE CWA. THIS SHOULD LEAD TO
ADDITIONAL CONVECTION TUESDAY AFTERNOON AND FURTHER TO THE WEST THAN
TODAY. WITH ADDITIONAL CONVECTION AROUND...HIGHS LOOK ONLY TO REACH
INTO THE MID 90S ACROSS MUCH OF THE AREA OR POTENTIALLY INTO THE
LOWER 90S AS PER THE NAM. THE ONLY LOCATION WHERE TEMPERATURES MAY
TOUCH HIGHER INTO THE UPPER 90S WOULD AGAIN BE THE DELTA/WESTERN
HALF OF THE CWA WHERE CONVECTION...FOR NOW...IS NOT EXPECTED TO BE AS
MUCH AS IN THE EAST. IT IS HERE WHERE THE COMBINATION OF HEAT AND
HUMIDITY WILL EXIST TO KEEP HEAT INDICES AROUND 105-108 DEGREES. ANY
AFTERNOON CONVECTION WILL WANE DURING THE EVENING AND OVERNIGHT LOWS
WILL BE DEPENDANT ON HOW MUCH CONVECTION CAN COOL TEMPERATURES
DURING THE DAY AND HOW MUCH RESIDUAL CLOUD COVER THERE WILL BE. FOR
NOW..HAVE GONE WITH OVERNIGHT LOWS IN THE LOWER TO MID 70S IN THE
EAST AND IN THE MID 70S IN THE WEST. /28/

LONG TERM(WEDNESDAY THROUGH MONDAY) MODELS APPEAR TO BE CONFIRMING A
DECENT BREAK IN THE MID-UPPER LEVEL RIDGE STARTING MID WEEK. INSTEAD
OF SEEING A STOUT UPPER RIDGE ALL WEEK LONG...THE 300MB ANTICYCLONE
CENTER OVER NRN GA GETS DEPRESSED SWD INTO NRN FL ON WEDNESDAY. AT
THE SAME TIME...THE W TX UPPER LOW CENTER SPINS NEWD INTO THE OZARKS
AND THEN TURNS INTO THE MID SOUTH THURSDAY AND FINALLY DOWN THE MS
RIVER FRIDAY. THESE SUBTLE FEATURES COMBINE WITH PWATS NEAR OR ABOVE
2 INCHES TO KEEP MAINLY AFTERNOON TSRA IN THE PICTURE EACH DAY WITH A
SPLIT IN THE 700-500MB RIDGE AND SUBSEQUENT COOLING OF 500MB TEMPS
FROM MINUS 3-4C TO MINUS 6-8C. SURFACE DEWPOINTS IN THE LOWER TO
MIDDLE 70S MUCH OF THE TIME ARE SUPPORTED BY 850MB THETA E AIR
BETWEEN 340-350K. PROGGED SBCAPES OF 3500-4500J/KG ALSO HELP THE
INCREASE IN CLOUD COVER AND DAILY RAIN CHANCES TO HOLD MAX TEMPS
MORE FREQUENTLY IN THE MIDDLE 90S AS WELL.

THIS WILL MEAN THAT WITH THIS COMBINATION OF HEAT AND HUMIDITY...
HEAT INDEX VALUES WILL BE MORE IN THE 102-107 DEGREE RANGE EACH
AFTERNOON. GUIDANCE CONTINUES TO SUGGEST THAT LOW TEMPERATURES WILL
REMAIN IN THE MID 70S WITH THE POTENTIAL FOR SOME UPPER 70S. THIS
WILL PROVIDE LITTLE RELIEF TO THE HEAT AND AT LEAST BORDERLINE HEAT
ADVISORY CONDITIONS MAY WELL CONTINUE.

BY SATURDAY/SUNDAY AFTERNOONS...THE MID LEVEL RIDGE BEGINS TO GAIN A
STRONGER FOOTHOLD AGAIN ACROSS MO AND BUILDING TOWARD THE GULF COAST
ONCE AGAIN. BOTH ECMWF/GFS DEPICT THE A 598DM 500MB HIGH CENTER THAT
EXPANDS BUT MOVES SLOWLY WWD. AS A RESULT...THE HIGH LOOKS LIKE IT
WILL REMAIN TO OUR WEST...WHERE CONDITIONS IN DROUGHT STRICKEN SRN
PLAINS COULD GET VERY HOT. AS LONG AS THE CENTER CAN STAY FARTHER TO
THE WEST...OUR AFTERNOON/EVENING RAIN CHANCES SHOULD HANG IN THERE
RIGHT INTO MONDAY.

GUIDANCE TEMPS WERE GENERALLY ACCEPTED ALTHOUGH TRIMMED POPS FOR
MAINLY THE OVERNIGHT PERIODS TOWARD THE ENSEMBLE MEANS. WE ESPECIALLY
NOTED AN IMPRESSIVE STRING OF WELL ABOVE NORMAL ENSEMBLE MEAN POPS
DURING THE DAYLIGHT HOURS. /40/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       99  75  96  75 /  28  19  38  32
MERIDIAN      98  74  95  73 /  40  21  39  42
VICKSBURG     98  75  96  74 /  11  14  31  23
HATTIESBURG   97  76  96  75 /  52  27  60  43
NATCHEZ       96  75  94  75 /  23  15  49  25
GREENVILLE   100  77  98  76 /   4  11  19  25
GREENWOOD     97  75  98  76 /   8  14  24  30

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR MSZ028>033-037>039-
     044>046-050>052-055>058-063>066-072>074.

     HEAT ADVISORY UNTIL 7 PM CDT TUESDAY FOR MSZ018-019-025>027-
     034>036-040>043-047>049-053-054-059>062.

LA...HEAT ADVISORY UNTIL 7 PM CDT TUESDAY FOR LAZ007>009-015-016-
     023>026.

AR...HEAT ADVISORY UNTIL 7 PM CDT TUESDAY FOR ARZ074-075.

&&

CME/19/28/40/
Hazardous weather outlook, Jul 11, 2:24 PM CDT, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
224 PM CDT MON JUL 11 2011

MSZ029>033-121930-
WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-
224 PM CDT MON JUL 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MISSISSIPPI.

.DAY ONE...TONIGHT AND TUESDAY...

HOT AFTERNOON TEMPERATURES IN THE UPPER 90S TO NEAR 100 DEGREES WILL
COMBINE WITH HIGH HUMIDITY TO RESULT IN HEAT INDICES BETWEEN 110 AND
115 DEGREES FOR THE REMAINDER OF THIS AFTERNOON AND AGAIN TUESDAY
AFTERNOON. OVERNIGHT LOWS TONIGHT WILL REMAIN ABOVE 75 DEGREES AT
MANY LOCATIONS OFFERING LITTLE RELIEF FROM THE DAYTIME HEAT.
PRECAUTIONS SHOULD BE TAKEN TO MINIMIZE EXPOSURE TO THE HEAT DURING
THIS TIME. AN EXCESSIVE HEAT WARNING IS NOW IN EFFECT FOR LOWNDES...
OKTIBBEHA...CLAY...CHOCTAW...AND WEBSTER COUNTIES THROUGH TUESDAY
EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY...

HOT AND HUMID CONDITIONS WILL CONTINUE WEDNESDAY WHEN HEAT INDICES
PEAK BETWEEN 100 AND 105 DEGREES. A HEAT ADVISORY COULD BE EXTENDED
THROUGH WEDNESDAY EVENING.

ADDITIONALLY...A FEW STRONG STORMS LOOK TO BE POSSIBLE EACH AFTERNOON
THROUGH FRIDAY. THE STRONGEST STORMS COULD PRODUCE GUSTY WINDS OF 50
AND 60 MPH...ALONG WITH FREQUENT LIGHTNING AND BRIEF HEAVY DOWNPOURS.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY.

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>028-034>066-
072>074-121930-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WASHINGTON-HUMPHREYS-
HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-
LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-
CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-
FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-
MARION-LAMAR-FORREST-
224 PM CDT MON JUL 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...AND PORTIONS OF CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND TUESDAY...

HOT AFTERNOON TEMPERATURES IN THE UPPER 90S TO NEAR 100 DEGREES WILL
COMBINE WITH HIGH HUMIDITY TO RESULT IN HEAT INDICES BETWEEN 105 AND
110 DEGREES FOR THE REMAINDER OF THIS AFTERNOON AND AGAIN TUESDAY
AFTERNOON. OVERNIGHT LOWS TONIGHT WILL REMAIN ABOVE 75 DEGREES AT
MANY LOCATIONS OFFERING LITTLE RELIEF FROM THE DAYTIME HEAT.
PRECAUTIONS SHOULD BE TAKEN TO MINIMIZE EXPOSURE TO THE HEAT DURING
THIS TIME. A HEAT ADVISORY IS IN EFFECT FOR THE OUTLOOK AREA THROUGH
TUESDAY EVENING.

ADDITIONALLY...A FEW STRONG STORMS LOOK TO BE POSSIBLE THIS AFTERNOON
UNTIL 7 PM AND AGAIN TUESDAY AFTERNOON...PARTICULARLY OVER AREAS
ALONG AND EAST OF THE INTERSTATE 55 CORRIDOR.  THE STRONGEST STORMS
COULD PRODUCE GUSTY WINDS OF 50 AND 60 MPH...ALONG WITH FREQUENT
LIGHTNING AND BRIEF HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY...

HOT AND HUMID CONDITIONS WILL CONTINUE WEDNESDAY WHEN HEAT INDICES
PEAK BETWEEN 100 AND 105 DEGREES. A HEAT ADVISORY COULD BE EXTENDED
THROUGH WEDNESDAY EVENING.

ADDITIONALLY...A FEW STRONG STORMS LOOK TO BE POSSIBLE EACH AFTERNOON
THROUGH FRIDAY. THE STRONGEST STORMS COULD PRODUCE GUSTY WINDS OF
50 AND 60 MPH...ALONG WITH FREQUENT LIGHTNING AND BRIEF HEAVY
DOWNPOURS.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

19

In the hours before

Special weather statement, Jul 11, 1:52 PM CDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
152 PM CDT MON JUL 11 2011

MSZ064-065-111920-
JEFFERSON DAVIS MS-COVINGTON MS-
152 PM CDT MON JUL 11 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 3 MILES WEST OF COLLINS AT 152 PM CDT...MOVING SOUTHWEST AT 5
MPH.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN WESTERN COVINGTON AND EAST CENTRAL JEFFERSON DAVIS COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3148 8971 3169 8981 3176 8956 3159 8947
TIME...MOT...LOC 1852Z 067DEG 3KT 3164 8961

EEC
Special weather statement, Jul 11, 1:57 PM CDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
157 PM CDT MON JUL 11 2011

MSZ050-111915-
SCOTT MS-
157 PM CDT MON JUL 11 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 3 MILES SOUTHWEST OF FOREST AT 157 PM CDT...MOVING WEST AT 5
MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN CENTRAL SCOTT COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3228 8971 3248 8962 3239 8939 3222 8946
TIME...MOT...LOC 1857Z 110DEG 3KT 3234 8953

EEC
Special weather statement, Jul 11, 3:07 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
307 PM CDT MON JUL 11 2011

MSZ066-112025-
JONES MS-
307 PM CDT MON JUL 11 2011

...STRONG THUNDERSTORM DEVELOPING NEAR LAUREL...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 3 MILES WEST OF LAUREL AT 307 PM CDT...MOVING WEST AT 5 MPH.

PEOPLE IN WESTERN JONES COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3150 8928 3178 8939 3180 8921 3181 8910
      3163 8909
TIME...MOT...LOC 2007Z 097DEG 5KT 3169 8920

DL
Special weather statement, Jul 11, 3:30 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
830 PM GMT MON JUL 11 2011

MSZ066-112100-
JONES MS-
329 PM CDT MON JUL 11 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 6 MILES NORTH OF OVETT AT 330 PM CDT...MOVING WEST AT 10 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN CENTRAL JONES COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3148 8924 3172 8920 3166 8893 3148 8894
      3147 8894
TIME...MOT...LOC 2030Z 097DEG 8KT 3157 8900

BK

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 7:09 PM CDTSpecial Weather StatementJANRankin76 min
Jul 10, 7:20 PM CDTSevere Thunderstorm WarningJANHinds, Madison, Rankin31 min
Jul 11, 1:52 PM CDTSpecial Weather StatementJANCovington28 min
Jul 11, 1:57 PM CDTSpecial Weather StatementJANScott18 min
Jul 11, 2:26 PM CDTExcessive Heat WarningJANChoctaw, Clay, Lowndes, Oktibbeha, Webster29 hr
Jul 11, 3:07 PM CDTSpecial Weather StatementJANJones18 min
Jul 11, 3:30 PM CDTSpecial Weather StatementJANJones30 min
Jul 11, 4:29 PM CDTSpecial Weather StatementJANAttala31 min
Jul 11, 4:38 PM CDTSevere Thunderstorm WarningJANLamar35 min
Jul 11, 4:48 PM CDTSpecial Weather StatementJANRankin32 min
Jul 11, 4:57 PM CDTSpecial Weather StatementJANNewton28 min
Jul 11, 5:03 PM CDTSpecial Weather StatementJANMarion32 min
Jul 11, 5:29 PM CDTSpecial Weather StatementJANClarke31 min
Jul 11, 5:44 PM CDTSevere Thunderstorm WarningJANRankin45 min
Jul 11, 5:46 PM CDTSevere Thunderstorm WarningJANClarke, Jasper, Lauderdale, Newton44 min
Jul 11, 6:06 PM CDTSpecial Weather StatementJANCopiah29 min
Jul 11, 6:25 PM CDTSevere Thunderstorm WarningJANCopiah50 min
Jul 11, 6:41 PM CDTSpecial Weather StatementJANRankin29 min
Jul 11, 6:45 PM CDTSpecial Weather StatementJANJasper30 min
Jul 11, 6:48 PM CDTSpecial Weather StatementJANFranklin32 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.